Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 95, NWS Melbourne, FL

June 29, 2021

NWS Melbourne, FL issued this special marine warning at Jun 29, 2021, 5:34 PM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 5:34 PM EDT (21:34 UTC)
Expired
Jun 29, 2021, 6:30 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 29 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WHUS52 KMLB 292134
SMWMLB
AMZ552-292230-
/O.NEW.KMLB.MA.W.0095.210629T2134Z-210629T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
534 PM EDT Tue Jun 29 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...

* Until 630 PM EDT.

* At 534 PM EDT, a strong thunderstorm was located near Sebastian
  Inlet, moving west-northwest at 20 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, lightning and heavy downpours. Make sure all on 
           board are wearing life jackets. Return to safe harbor if 
           possible.

* Locations impacted include...
  Malabar, Melbourne Shores, Grant-Valkaria, Floridana Beach and Palm
  Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 2802 8015 2800 8014 2784 8043 2784 8047
      2785 8051 2786 8053 2807 8065 2820 8069
TIME...MOT...LOC 2134Z 110DEG 19KT 2794 8041 

HAIL...0.00IN
WIND...>34KTS

$$

Sedlock

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 29, 2:56 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 29, 2:56 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
256 PM EDT Tue Jun 29 2021

.DISCUSSION...

Through tonight...Deep moisture and 10-15 kt of E/SE low-level
flow brought an early start to convection with the bulk of the
activity now having pushed to the western half of the peninsula.
Still, with high moisture and some residual boundaries remaining,
scattered showers and storms should continue to develop this
afternoon and early evening, mainly across the interior, but we
should also start seeing some showers and a storm or two pushing
onshore from the Atlantic from late this afternoon into the early
evening hours along the coast.

Rain chances are expected to diminish toward sunset across the
interior, but deep moisture and the low-level onshore winds will
keep scattered showers and isolated storms in the forecast this
evening and tonight across the coastal counties with heavy
downpours and lightning being the main concerns. What pushes
onshore should gradually weaken but a few showers may reach well
inland. Will extend low-end shower chances (20%) to account for
this toward Kissimmee-Orlando-Deland while leaving 30-40% along
the coast for tonight.  Low temps in the low-mid 70s.

Wednesday-Friday (previous)...An upper ridge from the Mid Atlc
seaboard across the Wrn Atlc basin will fill into Thursday. This
feature wl be replaced by a trough slowly migrating from the Grt
Lakes to the Appalachians by late week. Modest onshore flow from
the Atlc wl provide locally abundant moisture with an increase in
rain chances. Daily PoPs wl remain above seasonal norms through
midweek with steering level winds onshore veering to more
favorable Sly component by late week. Inland areas will be most
favored for higher rain totals given boundary interactions and
diurnal timing. Lightning and locally heavy rains will be the
primary hazards. Accumulation of rains will have to be considered
toward the upcoming weekend as standing water in low spots and
near roadways may become more of an issue. Temps wl average around
normal.

Extended (previous)...Into the weekend, height falls over the
eastern CONUS and SE region ascd with further movement of
previously mentioned trough will keep the subtropical ridge axis
in vcty of S Fl. Abundant moisture along with Sly regime flow will
lead to higher than normal rain chances for the weekend into
early next week. Numerous weekend storms are expected with periods
of heavier rain, storm gusts, and lightning primary hazard
concerns. The subtropical ridge appears to remain in a position
near ECFL early next week, with plenty of avbl moisture over the
area. Rain chcs can be expected to be seasonal, or higher going
forward.

&&

.AVIATION...
Afternoon activity of showers and lighting storms will
continue, producing brief periods of reduced visibilities, gusty
winds of 25-35 kt and occasional lightning strikes as these move
generally to the NNW. VCSH/VCTS were kept for KTIX-KSUA through the
evening as activity across the waters could reach these terminals.
Coverage of SHRA/TSRA should decrease later this afternoon across
the interior with VFR overnight. Short term models and from what was
observed today, TSRA could start early Wednesday morning along the
coast for KMLB-KSUA then after 15z towards the interior.

&&

.MARINE...

Through tonight...ESE/SE winds of 10-15 kt will remain in place
with seas of 3-4 ft. Scattered showers and lightning storms are
expected to continue across the waters.

Wed-Thu (previous)...Easterlies will continue to bring some swell
to the local waters through Thu. Ridge sinking south of the area
late week will keep favorable conds in place locally with
scattered to numerous showers and lightning storms each afternoon
and evening, and showers and isolated lightning storms remaining
possible overnights. Seas decreasing to around 3 ft Wednesday and
only 2 to 3 ft Thursday.

Fri-Sun...Ridge axis will settle across south Florida with south
to southwest winds of 10-15 kt across the waters. Seas expected to
remain 2-3 ft and occasionally up to 4 ft across the offshore
waters. With the ridge axis across south Florida, there will be
increasing potential for offshore-moving showers and lightning
storms in the afternoons and evenings.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  87  72  88 /  30  50  30  60
MCO  74  89  73  91 /  20  60  20  70
MLB  75  87  75  88 /  40  60  30  60
VRB  74  87  72  89 /  40  60  30  60
LEE  75  89  73  91 /  30  70  30  70
SFB  74  89  73  90 /  20  60  20  70
ORL  74  89  73  91 /  20  60  20  70
FPR  75  87  72  88 /  40  60  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

FORECAST...Combs
DATAC/RADAR....Fehling
AVIATION...Negron
Hazardous weather outlook, Jun 29, 10:31 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1031 AM EDT Tue Jun 29 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1031 AM EDT Tue Jun 29 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms will develop
and move westward across the area today, with greatest potential
for storms being across the interior. The main threats with any
storms that develop will be occasional to frequent cloud-to-
ground lightning strikes and gusty winds up to 45 mph. Storm
motion will be towards the west around 5 to 10 mph.

.FLOOD IMPACT...
Some storms may produce heavy downpours of 1 to 2 inches in a
short duration, with locally higher amounts possible that could
lead to minor flooding and pounding of water on roadways and
within poor drainage areas, especially if multiple rounds of
showers and storms occur

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate Risk of
dangerous rip currents at all central Florida Atlantic beaches
today. Only swim near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous storms will be possible today, mainly
across inland lakes. Any storms that form will be able to produce
wind gusts near 35 knots as they move toward the west around 10
mph.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous afternoon showers and lightning storms are
forecast through the weekend and into early next week, as deeper
moisture returns to the area. Cloud- to- ground lightning strikes,
locally heavy rain, and gusty winds will be the main threats.

A moderate rip current risk is expected across the beaches of
east central Florida into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Combs/Watson

In the hours before

Special weather statement, Jun 29, 12:01 PM EDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1201 PM EDT Tue Jun 29 2021

FLZ045-053-144-291700-
Osceola FL-Orange FL-Southern Lake County FL-
1201 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 100 PM EDT...

At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Cloud, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Saint Cloud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2859 8153 2829 8115 2817 8137 2820 8152
      2826 8156 2826 8166 2835 8166 2835 8173
TIME...MOT...LOC 1601Z 122DEG 22KT 2823 8131

Fehling
Special weather statement, Jun 29, 12:43 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1243 PM EDT Tue Jun 29 2021

FLZ044-144-291730-
Northern Lake County FL-Southern Lake County FL-
1243 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
130 PM EDT...

At 1243 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg Airport, or over Lake Griffin, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leesburg, Tavares, Lady Lake, Lake Griffin and Lisbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8195 2896 8173 2894 8171 2875 8177
      2868 8195
TIME...MOT...LOC 1643Z 100DEG 16KT 2883 8181

Fehling
Local storm report, Jun 29, 12:50 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1250 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND GST     LEESBURG AIRPORT        28.82N 81.81W
06/29/2021  M45 MPH          LAKE               FL   ASOS

            THE LEESBURG AIRPORT ASOS REPORTED A WIND GUST OF 45
            MPH/39 KT FROM THE ENE.

&&

KN
Special weather statement, Jun 29, 12:54 PM EDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1254 PM EDT Tue Jun 29 2021

FLZ144-291745-
Southern Lake County FL-
1254 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
145 PM EDT...

At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Horizon West, or near Bay Lake, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Groveland, Mascotte, Clermont, Lake Louisa and Minneola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2870 8180 2853 8166 2843 8166 2839 8169
      2842 8196 2847 8196
TIME...MOT...LOC 1654Z 121DEG 20KT 2843 8166

Fehling
Local storm report, Jun 29, 12:57 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1257 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     COASTAL FLOOD    5 NW BAY LAKE           28.44N 81.63W
06/29/2021                   Orange             FL   MESONET

            WEATHERFLOW MESONET REEDY LAKE REPORTED A WIND GUST OF 44
            MPH/38 KT FROM THE S.

&&

KN
Local storm report, Jun 29, 12:59 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
1259 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     TSTM WND GST     5 NW BAY LAKE           28.44N 81.63W
06/29/2021  M44.00 MPH       Orange             FL   MESONET

            WEATHERFLOW MESONET REEDY LAKE REPORTED A WIND GUST OF 44
            MPH/38 KT FROM THE S.

&&

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:01 PM EDTSpecial Weather StatementMLBOrange59 min
Jun 29, 12:43 PM EDTSpecial Weather StatementMLBLake47 min
Jun 29, 12:54 PM EDTSpecial Weather StatementMLBLake51 min
Jun 29, 6:26 PM EDTSpecial Weather StatementMLBOsceola49 min
Jun 29, 7:11 PM EDTSpecial Weather StatementMLBOrange49 min
Jun 29, 7:38 PM EDTAreal Flood AdvisoryMLBOrange, Osceola2 hr

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.